MAUDE Adverse Event Report: AESCULAP AG ENNOVATE POLYAX.SCREW 6.5X50MM SOLID; SPINE SURGERY

AESCULAP AG ENNOVATE POLYAX.SCREW 6.5X50MM SOLID; SPINE SURGERY
Model Number SY135TS
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with sy135ts - ennovate polyax.Screw 6.5x50mm solid.During the surgery, the screw was found to be not fully seated on driver and scrub technician could not back the screw off.A second screw was opened and the backup driver was utilized to avoid delaying the procedure.The affected screw and driver were removed from the sterile field and the aesculap representative was able to separate the two.The driver seemed fine, but the screw was observed to possibly be cross-threaded.There was no described patient harm.Additional patient information is not available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - b5.According to our final reporting evaluation, this event is considered no longer reportable for the following reason: no product defect noted in 8d investigation report.Investigation: visual inspection: the thread inside the head which makes up the set screw is in a faultless condition and shows only slight wear, most likely from the trial during the surgery.The outer flanks fo the head are also in a good condition with slight wear marks.The hexagon inside the head, which picks up the driver, is in a faultless condition and shows no signs of wear or deformation.In the next step, we made an attempt to connect a screwdriver on the screw.The connection between the screwdriver and the screw was possible without any problems.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specifications valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion and measures / preventive measures: based upon the investigation results, a defect cannot be found; the complained problem could not be confirmed.There is no indication for a material-, manufacturing- or design-related failure.Based on the investigation results a capa is not required.
 
Event or Problem Description
Update: the procedure was a posterior lumbar interbody fusion (plif).

Brand Name
ENNOVATE POLYAX.SCREW 6.5X50MM SOLID
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12489104
Report Number9610612-2021-00612
Device Sequence Number17261497
Product Code NKB
UDI-Device Identifier04046964989209
UDI-Public4046964989209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY135TS
Device Catalogue NumberSY135TS
Device Lot Number52679891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown